Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 14, NWS Albuquerque, NM

March 4, 2008

NWS Albuquerque, NM issued this wind advisory at Mar 4, 2008, 9:49 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2008, 9:49 AM MST (16:49 UTC)
Expired
Mar 4, 2008, 8:00 PM MST
In force
10 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 041649
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
949 AM MST TUE MAR 4 2008

NMZ004-005-010>012-042300-
/O.NEW.KABQ.WI.Y.0014.080304T1649Z-080305T0300Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...
SANTA ROSA
949 AM MST TUE MAR 4 2008

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL DEVELOP
ALONG THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND THE
HIGH PLAINS FROM RATON TO CLINES CORNERS EASTWARD TO SANTA ROSA.
OTHER LOCALES THAT WILL BE IMPACTED BY THE STRONG WINDS INCLUDE
ANGEL FIRE...LAS VEGAS...MOUNTAINAIR...TIJERAS AND PARTS OF THE
INTERSTATE 40 CORRIDOR. THE STRONG WINDS WILL ALSO CREATE AREAS
OF BLOWING SNOW IN THE HIGHER TERRAIN. PERSONS TRAVELLING ALONG
INTERSTATE 25 FROM RATON TO SANTA FE SHOULD BE ALERT FOR STRONG
CROSS WINDS.

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

DPORTER
1 follow-up statement
000 
WWUS75 KABQ 042237
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
337 PM MST TUE MAR 4 2008

NMZ004-005-010>012-050300-
/O.CON.KABQ.WI.Y.0014.000000T0000Z-080305T0300Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...
SANTA ROSA
337 PM MST TUE MAR 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL PERSIST
ALONG THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND THE
HIGH PLAINS FROM RATON TO CLINES CORNERS EASTWARD TO SANTA ROSA.
OTHER LOCALES THAT WILL BE IMPACTED BY THE STRONG WINDS INCLUDE
ANGEL FIRE...LAS VEGAS...MOUNTAINAIR...TIJERAS AND PARTS OF THE
INTERSTATE 40 CORRIDOR. THE STRONG WINDS WILL ALSO CREATE AREAS
OF BLOWING SNOW IN THE HIGHER TERRAIN. 

WINDS WILL GRADUALLY DIMINISH EARLY THIS EVENING...HOWEVER LOCAL
AND BRIEF GUSTS UP TO 40 MPH ARE LIKELY THROUGH EARLY WEDNESDAY
MORNING.

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

DPORTER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 4, 3:00 AM MST, 6 hours 49 minutes earlier.

Area forecast discussion, Mar 4, 3:00 AM MST, 6 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MST TUE MAR 4 2008

.DISCUSSION...MAIN WEATHER HIGHLIGHTS TODAY WILL BE THE WIND AND
WARMER TEMPERATURES. THE FIRE WEATHER WATCH WILL BE CONVERTED TO A
WARNING FOR NORTHEAST AND EAST CENTRAL NEW MEXICO INCLUDING THE
CENTRAL HIGH PLAINS.  THERE MAY BE A FEW SPOTS THAT ARE CLOSE TO OR
REACH WIND ADVISORY LEVELS THIS AFTERNOON...SUCH AS CLINES CORNERS
AND TUCUMCARI...BUT AT THIS TIME WILL OPT TO NOT ISSUE A WIND
ADVISORY.

AS TODAY/S LEE SURFACE TROUGH SHIFTS TO THE EAST AND SOUTH...THE
INITIAL NORTHERLY WIND SHIFT IN NORTHEAST NEW MEXICO LATE THIS
AFTERNOON OR EARLY THIS EVENING APPEARS TO BE DRY.  AS THE SPLIT IN
THE UPPER FLOW WIDENS...THERE EITHER IS A REINFORCEMENT OF COOLER
AIR INTO EASTERN NEW MEXICO LATER WEDNESDAY...OR THE ENERGY DIGGING
INTO NORTHWEST NEW MEXICO COULD CONTRIBUTE TO THE INCREASING
EASTERLY LOW LEVEL GRADIENT. EITHER WAY...THE GFS IS THE MIDDLE OF
THE ROAD MODEL...WITH THE NAM DRIEST AND THE ECMWF EVEN WETTER THAN
THE GFS WEDNESDAY AND WEDNESDAY NIGHT.  WINTER WEATHER HIGHLIGHTS
MAY EVENTUALLY BE NEEDED FOR AT LEAST THE NORTH CENTRAL MOUNTAINS
AND NORTHEAST HIGHLANDS...BUT WOULD LIKE TO SEE WHAT TRENDS THE 12Z
MODEL RUNS OFFER FIRST.  ALONG WITH THE POTENTIAL FOR
PRECIPITATION...TEMPERATURES WHICH ARE EXPECTED TO REBOUND THIS
AFTERNOON UP TO 20 DEGREES IN THE EAST AND AROUND 10 DEGREES IN THE
WEST...WILL GIVE UP TODAY/S GAINS WEDNESDAY AND STAY COOL ON
THURSDAY UNDER NORTHWEST FLOW ALOFT.

LOOK FOR A SLOW WARMUP FRIDAY AS HIGH PRESSURE STARTS TO BUILD OVER
THE LAND OF ENCHANTMENT...WITH THIS TREND CONTINUING INTO SATURDAY.
SOME WESTERLY BREEZES DEVELOP BY SATURDAY AFTERNOON...BUT THE NEXT
SIGNIFICANT STORM DOESN/T APPEAR ON THE HORIZON UNTIL AFTER THE
WEEKND.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES FOR THE NEXT 24 HOURS.
STRONG WESTERLY WINDS OF 15 TO 25KT WILL GUST UP TO 35 KT FROM THE
EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN TO THE TEXAS STATE
LINE...INCLUDING TAF SITES KLVS AND KTCC FROM APPROX 16Z TO 01Z.
AFTER 06Z...LOW CLOUDS AND ISOLATED SNOW SHOWERS ARE EXPECTED
DEVELOP OVER THE NORTHERN MOUNTAINS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  53  22  46  18 /   0  10   5   0
GALLUP..........................  55  18  46  10 /   0   0   0   0
GRANTS..........................  57  17  47  12 /   0   0   5   0
GLENWOOD........................  62  26  62  23 /   0   0   0   0
CHAMA...........................  43  14  35   4 /   0  20  30  10
LOS ALAMOS......................  50  19  43  15 /   0   0  20  20
RED RIVER.......................  36  13  31   3 /   0  20  40  30
TAOS............................  48  15  39  11 /   0  10  30  20
SANTA FE........................  52  20  42  15 /   0   0  20  20
SANTA FE AIRPORT................  53  24  45  18 /   0   0  20  20
ESPANOLA........................  56  25  48  23 /   0   0  20  20
ALBUQUERQUE HEIGHTS.............  57  32  52  26 /   0   0  10  10
ALBUQUERQUE VALLEY..............  59  27  54  23 /   0   0  10  10
ALBUQUERQUE FOOTHILLS...........  55  29  49  24 /   0   0  10  10
ALBUQUERQUE WEST MESA...........  58  31  54  26 /   0   0  10  10
SOCORRO.........................  63  30  62  23 /   0   0   5   5
SANDIA PARK/CEDAR CREST.........  50  25  46  12 /   0   0  20  10
MORIARTY/ESTANCIA...............  56  24  47  18 /   0   0  10  20
CARRIZOZO.......................  59  32  59  27 /   0   0   5  10
RUIDOSO.........................  53  30  50  20 /   0   0   5  10
RATON...........................  57  22  36  12 /   0  10  30  40
LAS VEGAS.......................  59  22  37  13 /   0   0  20  40
ROY.............................  59  23  39  18 /   0   0  20  50
CLAYTON.........................  61  24  38  17 /   0   0  10  40
SANTA ROSA......................  67  29  46  23 /   0   0  10  40
TUCUMCARI.......................  67  29  47  21 /   0   0  10  40
FORT SUMNER.....................  67  30  50  24 /   0   0  10  30
CLOVIS..........................  67  30  50  23 /   0   0   5  40
PORTALES........................  68  29  52  22 /   0   0   5  30
ROSWELL.........................  70  34  58  30 /   0   0   5  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM MST THIS AFTERNOON
FOR THE FOLLOWING ZONES...NMZ103-104-107-108.

&&
Hazardous weather outlook, Mar 4, 6:00 AM MST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MST TUE MAR 4 2008

NMZ001>021-026-051200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MST TUE MAR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A RED FLAG WARNING IS IN EFFECT LATE THIS MORNING THROUGH THIS
AFTERNOON FOR NORTHEAST AND EAST CENTRAL NEW MEXICO INCLUDING THE
CENTRAL HIGH PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS
AND HIGH FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

OCCASIONALLY MODERATE TO HEAVY SNOW IS POSSIBLE STARTING WEDNESDAY
AND CONTINUING WEDNESDAY NIGHT ACROSS THE SANGRE DE CRISTO MOUNTAINS
AND THE NORTHEAST HIGHLANDS. SNOW ACCUMULATIONS RANGING FROM 2 TO 8
INCHES ARE POSSIBLE ACROSS THIS AREA...WITH THE GREATER AMOUNTS MORE
LIKELY IN THE HIGH TERRAIN NEAR THE COLORADO BORDER AND ALONG THE
EAST SLOPES.

REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION MAY BE REQUIRED TO REPORT SNOWFALL AMOUNTS
WEDNESDAY AND WEDNESDAY NIGHT ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 6:16 AM MSTRed Flag WarningABQHarding, San Miguel, Union12 hr

Nearby

Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.